Alert archive / California / Frost Advisories in 2014

Frost Advisory 14, NWS Eureka, CA

April 25, 2014

NWS Eureka, CA issued this frost advisory at Apr 25, 2014, 12:30 PM PDT. It took effect at Apr 26, 2014, 4:00 AM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2014, 12:30 PM PDT (19:30 UTC)
In effect from
Apr 26, 2014, 4:00 AM PDT
Expired
Apr 26, 2014, 7:29 AM PDT
In force
3 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WWUS76 KEKA 251930
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1230 PM PDT FRI APR 25 2014

CAZ003-004-076-261500-
/O.NEW.KEKA.FR.Y.0014.140426T1100Z-140426T1500Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
1230 PM PDT FRI APR 25 2014

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM PDT SATURDAY. 

* LOW TEMPERATURES...LOWER TO MID 30S.

* LOCATIONS INCLUDE...INTERIOR HUMBOLDT...INTERIOR DEL
  NORTE...INTERIOR MENDOCINO AND TRINITY COUNTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
2 follow-up statements
114 
WWUS76 KEKA 260443
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
943 PM PDT FRI APR 25 2014

CAZ003-004-076-261500-
/O.CON.KEKA.FR.Y.0014.140426T1100Z-140426T1500Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
943 PM PDT FRI APR 25 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM SATURDAY... 

* LOW TEMPERATURES...LOWER TO MID 30S.

* LOCATIONS INCLUDE...TRINITY COUNTY AND INTERIOR HUMBOLDT...DEL
  NORTE...AND MENDOCINO COUNTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
289 
WWUS76 KEKA 261429
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
729 AM PDT SAT APR 26 2014


CAZ003-004-076-261530-
/O.CAN.KEKA.FR.Y.0014.000000T0000Z-140426T1500Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
729 AM PDT SAT APR 26 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 25, 7:47 AM PDT, 4 hours 43 minutes earlier.

Area forecast discussion, Apr 25, 7:47 AM PDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
747 AM PDT FRI APR 25 2014

.SYNOPSIS...AN UPPER LEVEL TROUGH WILL INTRODUCE A COLDER AND
MORE UNSTABLE AIR MASS TO THE REGION TODAY...RESULTING IN A
SLIGHT CHANCE FOR THUNDERSTORMS. ANOTHER WEAK FRONT WILL BRING
LIGHT RAIN AMOUNTS TO THE AREA THIS WEEKEND...FOLLOWED BY WARMER
AND DRIER WEATHER NEXT WEEK.

&&

.SHORT TERM DISCUSSION...(TODAY THROUGH SUN NIGHT) A VIGOROUS
UPPER LEVEL TROUGH WILL DIG SOUTHWARD OVER NORTHERN CALIFORNIA
TODAY INTRODUCING A COLDER AND MORE UNSTABLE AIR MASS CONDUCIVE TO
THUNDERSTORM DEVELOPMENT. UPPER LEVEL DYNAMICS FAVOR A MORE
UNSTABLE ENVIRONMENT WITH POSITIONING OF THE UPPER LEVEL JET
PROMOTING DIVERGENCE ALOFT THIS MORNING AS THE TROUGH AXIS
TRAVERSES OVER THE FORECAST REGION. MU-CAPE REMAINS SUFFICIENT FOR
LOW TOPPED CONVECTION WITH LIFTED INDICES DROPPING TO -2C. THE
COLDER AIR MASS WILL ENCOURAGE HAIL DEVELOPMENT WITH 500MB
TEMPERATURES RANGING FROM -28C TO -31C. CONDITIONS WILL STABILIZE
FRIDAY EVENING AS THE TROUGH AXIS SHIFTS EAST OF THE
AREA...PUTTING A HALT TO THUNDERSTORM DEVELOPMENT. FROST THOUGHTS
FOR EARLY SATURDAY MORNING WERE ENTERTAINED BUT BELIEVE THERE WILL
BE A FAIR AMOUNT OF RESIDUAL LOW LEVEL MOISTURE AROUND TO KEEP DEW
POINTS HIGH...AND SOME CLOUD COVER SHOULD PREVENT TEMPS FROM
BOTTOMING OUT. MODELS REMAIN IN GOOD AGREEMENT WITH A BROAD FLAT
RIDGE HOLDING OVER THE REGION THROUGH MIDDAY SAT BEFORE ANOTHER
FRONT ARRIVES. THERE IS REALLY GOOD AGREEMENT BETWEEN THE
GFS...ECMWF AND NAM12 ON MORE PRECIP ARRIVING SAT NIGHT...AFTER
ABOUT 5PM SAT. THUS HAVE KEPT GOOD PRECIP CHANCES IN ALL ZONES.
AMOUNTS LOOK TO BE ON THE LIGHT SIDE BUT STILL ENOUGH TO MAKE
THINGS WET. THE PRECIP SHOULD WIND DOWN ON SUNDAY...THOUGH
MOISTURE AND A FEW SHOWERS WILL STILL BE AROUND AS THE FLOW GOES
WESTERLY BEHIND THE TROUGH. DRIER CONDITIONS WILL LIKELY RETURN
SUNDAY NIGHT AS A RIDGE BEGINS TO BUILD OVER THE REGION.

EXTENDED DISCUSSION...(SUN NIGHT INTO THUR)...HIGH PRESSURE RIDGE
WILL START TO BUILD INTO MIDWEEK WITH DRY WEATHER RETURNING. SKIES
BEGIN TO CLEAR SUNDAY NIGHT AND WITH LIGHT N-NE WINDS COULD SEE
FROST DEVELOPING IN MENDO AND TRINITY COUNTIES. RAPID WARM-UP INTO
THE MIDDLE OF NEXT WEEK AND LOOKING FOR FIRST LOW 90S OF THE YEAR
WED IN PARTS OF MENDO COUNTY. THIS A FEW DEGREES BELOW THE RECORD
HIGH. THE RIDGE SHIFTS EAST TOWARDS THE END OF THE WEEK AS A
CLOSED LOW GRADUALLY MOVES TOWARD THE COAST. GFS IS COMING MORE
INTO LINE WITH EC WITH A DEEPER AND SLOWER LOW. BY THE END OF THE
WEEK, BOTH MODELS SHOW SIMILAR IDEA OF ROTATING LOW NORTH BUT
DIFFER IN EITHER KEEPING IT OFF THE COAST OR TAKING IT INTO THE
PAC NW. IN EITHER CASE IT WILL REMAIN DRY EXCEPT FOR A CHANCE NEAR
OR BORDER NEXT WEEKEND. TEMPS MODERATE SLIGHTLY BUT STILL REMAIN
ABOUT 10 DEGREES ABOVE NORMAL IN THE INLAND AREAS. DEAN

&&

.AVIATION...A VIGOROUS UPPER LEVEL TROUGH WILL SWING THROUGH MUCH OF
THE STATE TODAY. FOR NORTHWEST CA...AIR TERMINALS CAN EXPECT SCATTERED
SHOWER ACTIVITY ALONG WITH A THREAT OF THUNDERSTORMS. SOME STORMS
MAY CONTAIN SMALL HAIL AND LOCALLY GUSTY WINDS. CIGS WILL VARY
GREATLY DEPENDING ON PROXIMITY TO STORMS BUT IN GENERAL A MIX OF
VFR AND OCCASIONAL MVFR CAN BE EXPECTED. VSBYS SHOULD REMAIN HIGH
EXCEPT IN HEAVIER SHOWERS. THE UNSETTLED WEATHER SHOULD BEGIN TO IMPROVE
BY LATE AFTERNOON/EARLY EVENING.

&&

.MARINE...BUOYS ARE CONTINUING TO REPORT SEAS ABOUT 9-10 FT AT 10
SECONDS AS CURRENT WESTERLY SWELL IS SLOW TO SUBSIDE. A SECOND WNW
SWELL HAS STARTED TO MOVE INTO THE WATERS. IT IS STARTING OUT AT 2-3
FT AT 18 SECONDS BUT WILL BUILD TO ABOUT 7 FT TONIGHT THROUGH SAT AS
THE PERIOD DECREASES TO 13 SECONDS. WITH THE SEAS REMAIN ELEVATED
WITH THESE TWO SWELLS I HOISTED SCA THROUGH TONIGHT. YET A THIRD WNW
SWELL IS EXPECTED ABOUT SUN IN THE 14 SECOND RANGE AND WILL BUILD TO
ABOUT 9 FT. ON TOP OF THAT, A SOUTHERN HEMISPHERE LONG PERIOD
SOUTHERLY SWELL IS EXPECTED TO START LATE TONIGHT. STILL LOOKING FOR
IT TO PEAK ABOUT 3 FT BUT WILL NOT KNOW HEIGHT UNTIL THE EDGE OF
WAVE TRAIN PASSES FIRST SO CAL BUOYS THIS AFTERNOON.

THE TAIL-END OF LOW PRESSURE SYSTEMS WILL MOVE THROUGH THE WATERS
THROUGH MID WEEK WITH SHIFTING WINDS WITH EACH ONE. SURFACE HIGH
WILL BUILD TODAY AND LOOKING FOR NW WINDS TO DEVELOP INTO TONIGHT.
THE AIRMASS IS UNSTABLE AND COULD HAVE ISOLATED TSTM WITH GUSTY
WINDS. THE NEXT FRONT APPROACHES SAT AND WILL SEE WINDS START TO
BACK TO THE SW NORTH OF THE CAPE SAT AFTN. COASTAL JET DEVELOPS
NORTH OF THE CAPE SAT NIGHT AND COULD SEE WINDS GUSTING CLOSE TO
30KT JUST AHEAD OF THE FRONT. BEHIND THIS FRONT...SURFACE HIGH
BUILDS AND WINDS VEER TO THE NORTHWEST. THEY DON'T INCREASE INTO LOW
END SCA INTO THE OUTER WAVES UNTIL MIDWEEK AND WILL HAVE PERIOD OF
SHORT PERIOD STEEP WIND WAVES. THESE STRONGER WINDS AND STEEP WAVES
ARE BRIEF AS A LARGE LOW APPROACHES TOWARD THE END OF THE WEEK AND
WIND SWITCH BACK AROUND TO LIGHT SOUTHERLY. DEAN

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL
3 AM PDT SATURDAY PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 25, 2:46 AM PDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
246 AM PDT FRI APR 25 2014

CAZ001>004-076-261000-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
246 AM PDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY. SOME STORMS MAY
PRODUCE SMALL HAIL WHICH MAY ACCUMULATE ON ROADWAYS AND CAUSE
HAZARDOUS DRIVING CONDITIONS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:07 AM PDTSmall Craft AdvisoryEKA24 hr

Nearby

Frost Advisories in California, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.